Bizarre Brain Problem, Pseudotumor Cerebri, From Antibiotics?

What is Pseudotumor Cerebri, and can this bizarre brain condition really be caused by an antibiotic? While it sounds crazy, it’s not. The Fluoroquinolones are a specific class of antibiotics that are well-known to cause serious side effects including Autoimmune Disease, Tendon Rupture, Nerve Disorders such as Peripheral Neuropathy, and even Death. But Peripheral Neuropathy is not the only nervous system disorder that these antibiotics can cause; a weird brain condition called Pseudotumor Cerebri can also be a side effect of a chemical in these antibiotics known as Nalidixic Acid.

Pseudotumor cerebri, also called Idiopathic Intracranial Hypertension, or IIH, is a condition where there is increased pressure on the brain that can lead to headaches and vision problems. It gets its name because it often mimics the symptoms of a brain tumor, however no tumor is actually present. The ‘idiopathic’ part of its name means ‘for unknown reasons’. So, in total, this illness is increased pressure in the brain for unknown reasons, leading to serious chronic pain, and even lifelong disability.

Taking Antibiotics Could Lead to Chronic Pain and Disability

Weirdly, some of the most common antibiotics can cause this illness, although no one is sure why or how it does this. A huge percentage of the population have taken these drugs, Levaquin, Cipro, and Avelox, just to name a few, since they are some of the most commonly prescribed drugs in the Western World, with millions of prescriptions written every year. Horribly, even though these dangerous antibiotics can cause pseudotumor cerebri, DNA Damage, Mitochondrial Disorder, and even the life threatening problem of Aortic Aneurysm; almost Half of All Fluoroquinolone Drugs are Prescribed Unnecessarily.

While the Number of Postmarketing Case Studies of IIH after Fluoroquinolones is low, almost no one, including general doctors and neurologists are aware of the possibility that the Fluoroquinolones (as well as other antibiotics) can cause these problems, so virtually no one is asked if they took a Fluoroquinolone when they are being diagnosed. So the incidence of IIH in those taking the Fluoroquinolones could actually be quite a bit higher than is recognized.

Unfortunately, this lack of recognition of this problem in the scientific literature leads to lack of awareness and perpetuation of a serious problem that could potentially be avoided if patients were instructed to stop taking these drugs and call their doctor at the first sign of a headache.

Pseudotumor Cerebrii in Children

Because of the potential for the Fluoroquinolones to cause serious connective tissue problems in children, many authorities recommend limiting their usage in children only to infections that risk life or limb and in which no better options are available. However, some researchers believe that the incidence of these connective tissue problems is overstated and that the Fluoroquinolones should be more liberally used in children.

However, IIH has been diagnosed in many children that have taken Fluoroquinolone drugs. One study of 20 children suffering from pseudotumor cerebri caused by taking Fluoroquinolones as a Diarrhea Treatment stated,

Nalidixic Acid, the quinolone frequently used in the treatment of acute dysentery, is now emerging as an important cause of pseudotumour cerebri in infants and young children. 1

Sadly, most of these children received the antibiotic (and hence IIH) unnecessarily since it was supposed to be given for the very serious infectious disease known as dysentery, however it was given to these children for serious cases of diarrhea, but not dysentery. Pseudotumor cerebri is a horrible disease that could be entirely prevented if these doctors has simply been educated about the side effects of the drugs they are prescribing.

Most of the time, the disability and pain these drugs cause is not even recognized by the medical community. Many doctors even deny the possibility of these drugs causing such serious problems as pseudotumor cerebri, leaving the sufferers to research their own conditions on the internet and have little to no ability to get any recognition for the cause of their problems, or to help prevent others from suffering as they have done from the Fluoroquinolone antibiotics.

Have you been or do you think that you’ve been injured by Fluoroquinolones? If you are interested in learning how to recover from these damaging drugs, we recommend getting The Fluoroquinolone Toxicity Solution. We have worked closely with the authors and were helped immensely by this book and the personal attention we received from them. After spending over $25,000 on doctors and treatments that did not work, we began following the protocol and recovered function more than doing anything else we tried.

We do receive a small commission for each book that sells through the links on our site, and we hope that, if you do choose to purchase this book, you’ll purchase it through our link to help us keep this site running and support our efforts at continuing to educate about the Fluoroquinolones, and help those who were damaged by them. We recommend the book because it worked for us and many others we’ve spoken to, and we highly value the information it contains.

 

Say What's On Your Mind!

Optin Architect